- August 5, 2010 at 7:21 pm
Brent has been on the GSK MEK trial at MD Anderson since Feb 2010. I keep reading about the B raf trials not being durable. He will be scanned on the 16th of this month. This is month 7 for him. He is on the highest dosage for the trial at 2.5 mgs .So far we have overall tumor shrinkage of about 30%. The side effect of the rash is our worse concern. He is now taking antibiotics for the sores. It seems that there is not a lot of info yet on the MEK trial results from GSK. I am trying to closely follow this forum but may have missed the information I am looking for. I do not want to be scrambling to find a combination trial at the last minute, so any information would be helpful. We have specifically asked our oncologist about a plan B and he is dismissive or our question wanting us to wait and cross that bridge if we need to.
- August 7, 2010 at 3:46 pm
My husband is on a GSK MEK trial in Nashville. He has been on the trial since May, 2010. He is doing well so far. The first scans showed that the tumors were shrinking. He is on the same doseage as your husband. His side effects are the rash, diarrhea and some slight fatigue. Otherwise, he is up and around and doing well so far. His doctor has said that he has seen two complete responders to this trial. We are hoping that my husband is #3.
Pat-Wife of Carl
- August 8, 2010 at 12:16 am
I just checked my husband's drug bottle and they cut his doseage back to 2.0 mg. My husband said that, the nurse said that, the study cut everyone back, something to do with side effects. However, my husband still has the rash. The rash seems to intensify with the heat of summer.
- August 8, 2010 at 4:06 pm
When your husband went from 2.5 to 2.0 did he take a break from the drug altogether or did he just end one day at 2.5 and start the 2.0 the next day. Brent was told he could STOP the drug until next week. He has choosen to do that. His scalp is very very painful an he says he needs a break… I would appreciate any input. Thanks,
- August 8, 2010 at 7:36 pm
They changed my husband's doseage last month. They changed it from 2.5 to 2.0. There was no hesitation in taking the drug. One day 2.5, the next 2.0. He had no side efffects from doing this. I do believe that the rash is a little less, but still there. However, they told us that the first cyle of the rash was the worst and would not be quite as bad after that. Has he tried a medicated baby shampoo? Has he tried a skin moisturizer? My husband also has a cream and antibiotic. Does he notice a difference when he gets warm? You can email me directly at [email protected]..
- August 8, 2010 at 6:02 pm
I have been on the GSK MEK trial at University of Colorado Hospital since March 2010. My original dose was 2.5 mg but the side effects were bad and I was dropped to 2.0 mg after Cycle 2. I stopped the drug for 2 weeks and restarted at the lower dose and haven't had any problems. I'm taking Doxycycline for the rash and using Triamcinolone 0.1% Cream as needed. Scans look good with 3 tumors completely gone. I am starting Cycle 6 this week. Feel free to contact me and please post if you come across any info on MEK stats or combo trials.
Grand Junction, CO
- August 9, 2010 at 12:17 pm
It is wonderful to hear from you and others on the MEK trial. Brents rash is NASTY and painful. We saw a Derm last week and he is using cremes and antiboticis. He gets Scans at Md Anderson on the the 16th of this month. My research shows me that it is pretty clear that the combination trials are the way to go. The mutations seem to be able to change right in the middle of treatment. Braf one month ….not braf the later. Brent was tested and was Braf negative as well as C-Kit negative . He got on the Mek trial anyway. It was not a requirement to be positive for Braf. We want to know that if he progresses he can swith to a combo trial but I am finding out that it is almost impossible at this time. I am trying not to worry about down the road and just get through to next set of scans.
Sharon (Brents Wife)
- You must be logged in to reply to this topic.